My son, 20, is heavily medicated and being treated for schizophrenia. He has had two "diagnosed" psychotic episodes and is currently on approximately 8 different medications. The physiological side effects associated with the meds are astounding. In recent months he has become increasingly apathetic and has spent significant time feeling hopeless and contemplating suicide. Intersting enough several of the medications he is on are known to be the cause of depression and suicidal thoughts. He will not disclose these thoughts to his psychiatrist or his Assertive Community Tretment Team understanding that they will again institutionalize him. I believe he needs to come off of the medication and requires some psychotherapeutic work and strategies to cope with the anxieties and stresses associated with life. Can you provide any insight as to how to withdraw these medications. It is my intention to move him in with me in January and begin alternate treatment and to withdraw these medications.
first get him into therapy before coming off the meds. this really needs to be supervised to taper off
I will keep you and your son in my prayers. while you go through this difficult timeLet me know how things progressf or your son.
I think that you both need to get honest with his team. You are doing him no justice by enabling him to keep up the front. That is why he is there, to get help. There are all kinds of meds, it could be a simple med change that would make a difference in his thinking. He is not in therapy? Therapy in conjunction with meds is proven to be the most effective form of treatment. Good luck to him.
There is a Schizophrenic section on Medhelp and the posters may be able to help you on the antiphyscotics medications and give you a understanding of what your son is going thru. This must be very hard for you. Please don't forget to take care of yourself.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.